MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; MASK, OXYGEN

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; MASK, OXYGEN
Model Number BC801-10
Medical Device Problem Codes Gas/Air Leak (2946); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in san diego has reported via a fisher & paykel healthcare (f&p) representative that the bc801-10 infant nasal mask medium bcpap could not hold a seal and leaks.There was no reported patient consequence as the mask was replaced immediately after noticing the reported failure.The healthcare facility further reported that they currently have ninety unused masks from two different batches.Fisher & paykel healthcare (f&p) has requested the healthcare facility to return all the masks for an investigation.
 
Additional Manufacturer Narrative
(b)(4).Section g4: pma/510(k) number: no 510(k) number was added in section g4 of the report because the device is a class 1 device and exempt from pma pathway to regulatory approval.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Section g4: pma/510(k) number: no 510(k) number was added in section g4 of the report because the device is a class 1 device and exempt from pma pathway to regulatory approval.Method: the complaint devices bc801-10 infant nasal mask medium bcpap were not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photography provided by the customer and our knowledge of our product.Results: the customer reported that the bc801-10 infant nasal mask medium bcpap could not hold a seal and leaks.The provided photography and videography reports that the wall seems to be thinner on size medium masks when compared to size small masks and creates a gas pathway when bent inside the interface.Conclusion: without the complaint device, we are unable to determine the exact cause of the reported fault.The user instructions that accompany the flexitrunk infant interface illustrate in pictorial format the correct set-up and proper use of infant interfaces, including the nasal mask and nasal tubing.It also states the following: "connect prongs and mask to nasal tubing ensuring that it is inserted fully." "if using mask: connect to patient by placing mask around the nose.The mask should sit comfortably around the patient's nose.It must not occlude the nostrils or touch the septum and should not be over the lip or over the eyes." "check that all circuit connections are tight before use and after any adjustment.".

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
MASK, OXYGEN
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20243278
Report Number9611451-2024-00670
Device Sequence Number17950773
Product Code BYG
UDI-Device Identifier09420012432681
UDI-Public(01)09420012432681(10)2103109058(11)240430(17)270430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC801-10
Device Catalogue NumberBC801-10
Device Lot Number2103109058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown